Alert archive / Colorado / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jun 22, 2007, 12:44 PM MDT for 8 counties in Colorado. It took effect at Jun 22, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2007, 12:44 PM MDT (18:44 UTC)
- In effect from
- Jun 22, 2007, 1:00 PM MDT
- Expired
- Jun 22, 2007, 8:03 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Pitkin County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 3187 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KGJT 221844 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1244 PM MDT FRI JUN 22 2007 .A WEAK DISTURBANCE WILL CROSS THE AREA THIS AFTERNOON AND CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS IN AN ALREADY UNSTABLE ENVIRONMENT. MOISTURE IS LIMITED...SO MOST STORMS WILL BE HIGH BASED AND EITHER DRY OR PRODUCING ONLY NARROW RAIN SHAFTS WITH DRY LIGHTNING AROUND THE PERIPHERY. STORMS WILL DIMINISH THE EVENING AFTER DARK. COZ201-221945- /O.CAN.KGJT.FW.A.0009.070622T1900Z-070623T0400Z/ CRAIG FORECAST AREA- 1244 PM MDT FRI JUN 22 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR NORTHWEST COLORADO FIRE ZONE 201... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELED THE FIRE WEATHER WATCH FOR THIS AFTERNOON. WHILE ISOLATED THUNDERSTORMS WILL OCCUR...AREAL COVERAGE OF DRY LIGHTNING IS NOT EXPECTED TO EXCEED CRITICAL RED FLAG LIMITS. $$ COZ203-205-207-230245- /O.UPG.KGJT.FW.A.0009.070622T1900Z-070623T0400Z/ /O.NEW.KGJT.FW.W.0009.070622T1900Z-070623T0400Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 1244 PM MDT FRI JUN 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WEST CENTRAL AND SOUTHWEST COLORADO FIRE ZONES 203...205 AND 207 FOR DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING...FOR THE WEST CENTRAL AND SOUTHWEST COLORADO FIRE ZONES 201...203 AND 205. THIS RED FLAG WARNING IS FOR WIDELY SCATTERED DRY LIGHTNING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WIDELY SCATTERED HIGH BASED THUNDERSTORMS WILL DEVELOP OVER MUCH OF WESTERN COLORADO THIS AFTERNOON AND EARLY EVENING...THEN DISSIPATE AFTER DARK. STORMS WILL INITIALLY FORM OVER THE HIGHER TERRAIN THEN MOVE TO THE SOUTHEAST OVER THE LOWER VALLEYS. THESE STORMS WILL PRODUCE LIGHTNING AND ERRATIC GUSTY WINDS BUT LITTLE OR NO RAINFALL. IN ADDITION TO THE DRY LIGHTNING...LOW HUMIDITY AND HIGH HAINES INDEX OF 6 WILL CONTINUE TODAY AND THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ JAD
1 follow-up statement
000 WWUS85 KGJT 230203 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 803 PM MDT FRI JUN 22 2007 COZ203-205-207-230315- /O.CAN.KGJT.FW.W.0009.000000T0000Z-070623T0400Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 803 PM MDT FRI JUN 22 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING. CONVECTION HAS DIED DOWN AND DRY THUNDERSTORMS ARE NO LONGER A THREAT...THEREFORE THE RED FLAG WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 22, 4:40 AM MDT, 8 hours 4 minutes earlier.
Area forecast discussion, Jun 22, 4:40 AM MDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
440 AM MDT FRI JUN 22 2007
.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
ISOLATED CONVECTION HAS DIED DOWN BUT ISOLATED SHOWERS STILL LINGER
TOWARD INDEPENDENCE PASS. ELSEWHERE THE KGJX RADAR STILL PICKING UP
LOW DBZ RETURNS INDICATING THERES A BIT OF CONVECTIVE DEBRIS. NEXT
SHORT WAVE CROSS UTAH EARLY THIS MORNING WILL BE A BIGGER PLAYER THAN
PREVIOUSLY THOUGHT. ALTHOUGH THIS WAVE REMAINS WEAK AND ITS BUSTING
ACROSS A STRONG WARM RIDGE WITH NO JET SUPPORT...THE 00Z MODEL DATA
SHOW THIS WAVE A LITTLE STRONGER THAN LAST NIGHT. LIKE YESTERDAYS
DISTURBANCE...THIS WAVE CROSSES WRN COLORADO DURING THE AFTERNOON
HOURS AND WILL ENCOUNTER A DEEPLY MIXED AIR MASS. OVERNIGHT
TEMPERATURES RUNNING SEVERAL DEGREES WARMER THAN LAST NIGHT...SO
CONVECTION MAY FIRE AN HOUR EARLIER. SURFACE DEW POINTS HAVE
RISEN TO THE 30S BUT THE BOUNDARY LAYER REMAINS VERY DRY WITH GOES
SOUNDER SHOWING PRECIPITABLE WATER UNDER 10 MM. CLOUD BASES REMAIN
HIGH AND NOT EXPECTING MUCH RAIN FROM THUNDERSTORMS. THE 24 HOUR
LIGHTNING CHART INDICATED THE AREAL COVERAGE OF LIGHTNING STRIKES
WERE MORE THAN ISOLATED...AND BELIEVE THE LIGHTNING POTENTIAL WILL BE
SOMEWHAT SIMILAR THAN YESTERDAY. WILL GO AHEAD AND ISSUE A FIRE
WEATHER WATCH FOR THE DRY LIGHTNING POTENTIAL.
THE DRY AIR SITUATED OVER THE GREAT BASIN FOLLOWS DEPARTING SHORT
WAVE TONIGHT. THE WINDS AT AND ABOVE 500 MB (WHERE MOST OF THE
MOISTURE IS LOCATED) VEER TO NORTHERLY AND BECOME SUBSIDENT AS RIDGE
AXIS AMPLIFIES BEHIND THE WAVE. ON SATURDAY AFTERNOON...THE ONLY
THREAT OF AFTERNOON STORMS WILL BE ALONG THE SRN DIVIDE (INDEPENDENCE
PASS AND SOUTH). MORE SUN/LESS CLOUD AND STRENGTHENING OVERHEAD
RIDGE AXIS MEANS THE CURRENT HEAT WAVE GETS REINFORCED. EXPECT THE
HOTTEST TEMPERATURES THUS FAR THIS SUMMER SEASON ON SATURDAY.
.LONG TERM...SUNDAY THROUGH FRIDAY...
OVERALL NOT MUCH CHANGE FROM PREVIOUS DRY WARM FORECASTS...EXCEPT
THAT THE HIGH PRESSURE RIDGE SHIFTS EASTWARD BY MONDAY INTO NM. THIS
WILL HAVE THE EFFECT OF BACKING THE WINDS MORE TO THE SOUTH AND
SUSPECT MID LEVEL MOISTURE WILL INCREASE AS A RESULT. CONVECTION HAS
BEEN MORE PREVALENT OVER NM AND CIRCULATION AROUND THE HIGH
SHOULD BRING THAT MOISTURE ACROSS AZ AND THEN NORTHWARD INTO
CO. STILL EXPECT HOT AND DRY CONDITIONS THROUGH THE EARLY PART OF
NEXT WEEK. MOISTURE NEXT WEEK WILL GENERALLY BE LIMITED TO 500 MB
OR HIGHER. THIS COULD RESULT IN SOME AFTERNOON MOUNTAIN HIGH BASED
CONVECTION WITH VIRGA. LIGHTNING...GUSTY STORM-RELATED WINDS AND LACK
OF WETTING RAIN...COULD PROVE TO BE A FIRE CONCERN.
SUNDAY LOOKS LIKE THE WARMEST CONDITIONS WITH TRIPLE DIGIT AFTERNOON
HIGH TEMPERATURES LIKELY FOR THE GRAND VALLEY AND SOUTHEAST UTAH.
DESPITE SWRLY FLOW WITH LIMITED MOISTURE LITTLE TO NO RELIEF IS
EXPECTED FROM THE DRY CONDITIONS THROUGHOUT THIS PERIOD.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT WIDELY SCATTERED
THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. LOCAL MVFR CONDITIONS
DUE TO SMOKE FROM WILDFIRES STILL POSSIBLE MAINLY THIS MORNING
AND POSSIBLY LATE TONIGHT IN THE KRIL...KEGE...AND KASE AREAS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FIRE WEATHER WATCH THIS AFTERNOON AND EVENING FOR FIRE WEATHER
ZONES 201 203 205 207.
.UT...NONE.
SHORT TERM...PF
LONG TERM...MC/BA
AVIATION...PFHazardous weather outlook, Jun 22, 6:00 AM MDT, 6 hours 44 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:35 AM MDT | Fire Weather Watch | GJT | Dolores, Eagle, Garfield, La Plata, Mesa, Moffat and 5 more | 6 hr |
Nearby
Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.